Short Term Viibryd Use, Already Coming Off

Updated
ShortermViibrydUser Says:

I started with the starter pack 2 weeks ago. First day I took the 10mg in the morning, was severely dizzy all day. Waited the following day and didn't take until night time right before bed. I didn't experience any of the sleeping side effects that others here have mentioned. Over the whole period of the two weeks of taking viibryd, my leg muscles(upper and lower) and shins have been increasing in pain and now having pain in my forearms and stretching into my biceps. (Can the viibryd cause these effects?)

After the first week I bumped up to the 20mg as instructed, still taking before bedtime. In the morning severely and then throughout the day I began having nausea and diarrhea. I've also been having skin sensitivty on my scalp, shoulders, and neck.

I visited my Physician yesterday and he thinks I need to come off of it. He told me to take the 20mg every other day until I'm out(I have a second starter pack with only 10's and 20's in it) and then to take the 10mg's every other day until I'm out.

My last dosage was 20mg the night before last and last night was my first 'skip day.' As I stated before, I hadn't had any of the sleep effects some seem to suffer, but last night I had INCREDIBLY vivid dreams(which is highly abnormal for me) they seemed so realistic(and severeal different, unrelated dreams) that I finally woke in a panic.

This morning I still have the nausea, skin irritation and also have a slight headache and the muscle pains were present this morning which usually don't get worse until later in the day. I'm going to take the 20mg dose again tonight as instructed.

After my rambling, my question for you all is this. Have you seen side effects creep up this quickly after only two weeks and then the first night having not taken them side effects worsening? I'm inexperienced with these types of meds. My doctor said that many people tolerate this drug well, but I wanted to hear some feedback from people who have actually been using it any interacting with others on it.

Thanks for any feedback.

7 Comments

Earliest Newest Votes
1
Verwon Says:

Sorry about the problems you've had with this medication.

And I can assure you that you are not the only one. There have been quite a few other posts very similar to yours. It seems this medication either works really well for someone, or it doesn't work at all and causes all kinds of whacky side effects.

I haven't taken it myself, but you can search this site and find other posts expressing both sides of the coin.

Has your doctor suggested a different medication you can try?

Was this helpful? 0
2
Lisa Says:

I am glad to hear that you have only been on this for a short time. I started this evil drug 9 days ago. I haven't experienced any of the side effects you have except the digestive ones and I am so sorry that you have had to endure those. On the 10 mg I had an increase in gas, bloating and loose stools, not too bad but irritating. Noticed no improvement in my depression and anxiety. Yesterday morning, I took the first 20 mg. tablet with a few episodes of diarrhea during the day. I woke up about 3 am to find that I had had terrible diarrhea in my pajamas while I slept! I am 62 and this has NEVER happened to me before and I suffer from IBS. I decided right then to start weaning off this crap (no pun intended). As for the pain you describe, I am very fortunate not to have experienced that as I also have fibromyalgia. After reading many forums and reviews, this sounds like a nightmare of a drug that should never have been approved for human consumption. I have had sleep paralysis a few times in my life (not as a result of any meds). It is a terrifying experience but not too rare. On one of the forums I went to, there were many on there who were having it as a result of this drug. I did read many reviews that said to take it only in the mornings to help with some of the nighttime side effects.
I hope all of these awful side effects that you, myself and others have experienced go away quickly after getting off of this.
Good Luck!
Lisa

Was this helpful? 0
3
Tanya Says:

I started taking viibryd three days ago and already know I don't like it. I'm dizzy and upset to my stomach. I've only took three pills each of them 10mgs, can I not take one tomorrow and be ok?

Was this helpful? 0
4
Krissie Says:

I have been successfully taking Wellbutrin and Nafazodone (Serzone) for about 10 years for anxiety depression, dysthymia and SAD. Serzone caused some sleepiness, but okay if taken at night. I've been feeling great, this is my best winter in a long while. In fact I told my psychiatrist that when I saw her a few weeks ago. She suggested that I keep taking Wellbutrin but could change to 300 mg Nafazodone and slowly titrate to 20mg of Viibryd, a newer, similar medication, with no risk of liver damage like Serzone. She said her patients had all transitioned to Viibryd successfully, no problems. It had been years since I had switched medications and thought the new meds would not cause problems, ha, ha. Well, it's been a short time, 8 days at 10mg V+200mg of Nafazodone. I experienced the diarrhea and gas almost immediately. I had problems sleeping through the night, but that wasn't unusual for me. So, 5 days ago I was only taking 20 mg of Viibryd. The restless sleep got worse and by day 3 of taking 20 mg it was horrible. I had the worst nightmares ever, accompanied by chills, sweating. Waking from bad dreams feeling weak, like I'd would from a fever. That morning I was really anxious, mind racing, heart pounding and those horrible brain Zaps. Left a message with doc, no call back. Decided to titrate back to 10 mg plus old meds. Next day talked with my doc who said so little was in my system I should go back to my regular dose of Serzone. So there is slight improvement. Zaps are gone, I'm cranky due to lack of sleep, retaining fluid, poor appetite, slightly queasy, diarrhea stopped, my head feels like I'm in a fog, and now my tongue is numb. I can't beleive how messed up I am after this short time. I see others have had problems this quickly. I'm drinking more water and herbal detox teas to help with fluid retention. Exercised outside shoveling snow, helped clear my head a little. Praying I will once again feel "normal". My sympathies to all who have suffered with Viibryd and thank you for sharing your experiences. It helps to know you aren't alone. If someone hasn't suffered from depression they don't have a clue how painful it can be.

Was this helpful? 1
5
Lisa Says:

My unprofessional advice would be to cut the 10's in half and take one tomorrow. The next day, skip it altogether. Then, depending on how you feel, try skipping 2 days, then take another half. 3 days later take another half. Since you have been on it for such a short time at the lowest dose, I doubt you would have much trouble. DO call your doctor though. Our doctors need to know what this is doing to us. All they usually go on is the hype from the pharmaceutical reps. I was on it for 9 days and that worked for me. I had taken the 1st of the 20 mg pills from a starter pack and the diarrhea, gas and bloating was so horrible that I made a terrible mess in my pajamas while sleeping (and I'm a very light sleeper). That had NEVER happened to me in my 62 years. If you can, let us know how you are doing in a few days. Best of luck to you! Lisa

Was this helpful? 2
6
Jen Says:

I'm glad you posted this, I have been on 10mg 4 days and can't hang. IM DIZZY AND FEELING FAINT AND WEIRD DREAMS, theres no way Im continuing if this is all happing starting from day 2! I'm seeing so much bad post about cold turkey, I am considering 2 days of 5mg then 2 days of cutting that in half, then stopping. Of course I will call my Dr on Monday. But since it's the weekend I have no choice but to make it up. Lol good luck my friend.

Was this helpful? 0
7
Rob Says:

Hi there I’m in the same situation I’m curious how long it took you to get off Viibryd side effects? I’ve been off for a week and I’ve only taken it for a month and I’m still getting dizzy spells which make me hyperventilate.

Was this helpful? 0

More Discussions:

Help! Coming off of Viibryd

I was wondering if any of you out there have come off of an SSRI and had severe panic attacks that lasted a month or lon...

133 REPLIES
Short term use of Eliquis

In September 2015 and in June 2016 I developed a blot clot in a superficial vein in my right quadricep. Both resolved th...

1 REPLY
Short term xanax use.

If you take 1mg of xanax for 3 days and just quit, will it have any affects? ## no you will be fine ## It can vary from ...

3 REPLIES
Short term opiate use: HELP!!!

Hi, I'm a 21 year old female. I was going through a terrible time about a month ago after losing my mother in a car ...

3 REPLIES
oxycodone short term use 15 mg tablet per day for a month

Wondering if I will have withdrawals upon stopping since I only took it as prescribed once a day for a month ## Hello, B...

2 REPLIES
Permanent brain damage from short-term use of Xanax?

In the past I have been prescribed .25 mg alprazolam (Xanax) to take as needed. I would take about one a month. I am 46 ...

4 REPLIES
can going off prednisone cause shortness of breath during physical activity such as housework

Was on prednisone off and on since October I apparently Got a bad lung infection have since stopped smoking and tapered ...

1 REPLY
Off Viibryd

I have been on viibryd for one pack. I just refilled the 40 for the.next time. At the beginning it was good until I got ...

6 REPLIES
viibryd users help

Is there anyone out there who didnt see any improvement in their symptoms of depression and anxiety until they reached 4...

9 REPLIES
viibryd users please respond

Please are there any viibryd users out there does it work for you and how long did it take to work please respond ## Any...

7 REPLIES